Ibuprofen 100mg/5ml Suspension For Children is suitable for children aged between 6 months to 9 years. It provides fast, effective reduction in your child's temperature (including fever caused by immunisation).
Ibuprofen 100mg/5ml Suspension For Children contains the active ingredient ibuprofen, which is a proven anti-inflammatory painkiller that provides effective relief for high temperatures, pain, and swelling.
This treatment is colourless, sugarless and comes in a tasty strawberry flavour, so your child can easily accept it.
Directions for taking Ibuprofen Suspension for Children
For oral administration and short-term use only.
For pain and fever - 20mg/kg/day in divided doses (including OTC use).
Infants 3-6 months
weighing more than 5 kg: One 2.5 ml dose may be taken 3 times in 24 hours
Infants 6-12 months: 2.5ml three times a day.
Children 1-2 years: 2.5ml three to four times a day
Children 3-7 years: 5ml three to four times a day.
Children 8-12 years: 10ml three to four times a day.
Post-immunisation fever: 2.5ml (50mg) followed by one further dose of 2.5ml (50mg) six hours later if necessary. No more than 2 doses in 24 hours. If fever is not reduced, consult a doctor.
For Juvenile Rheumatoid Arthritis (prescription only use): Doses up to 30-40mg/kg/day may be taken in three or four divided doses.
Elderly: No special dosage modifications are required unless renal or hepatic function is impaired, in which case dosage should be assessed individually.
Do not give to children under 3 months of age.
If the child's (aged over 6 months) symptoms persist for more than 3 days, consult your doctor promptly. For children aged 3-6 months medical advice should be sought promptly after 24 hours use (3 doses) if the symptoms persist.
Caution before giving Ibuprofen 100mg Suspension for Children:
Do not give to babies or children who:
- Have had stomach ulcers or other serious stomach disorders
- Suffer a worsening of asthma, runny noses or hives due to aspirin or other similar medicines
- Are sensitive to any of the ingredients.
Talk to your doctor or pharmacist before giving Ibuprofen suspension to your child if they/you:
- Have asthma or have suffered from asthma
- Have kidney, heart or liver problems
- Is allergic to aspirin
- Has inherited problems coping with fructose/fruit sugar (hereditary fructose intolerance). This is because the body can make some fructose from the ingredient maltitol
- Still has, after immunisation, a high temperature which you think might require a third dose of the medicine
Also talk to your doctor before use if your child is taking any other medicines or treatment, particularly:
- Other pain relievers or other NSAIDs such as ibuprofen or aspirin
- Medicines for high blood pressure and water tablets (diuretics)
- Medicines for thinning the blood (anti-coagulants)
- Lithium (used to treat depression)
What to do if you give too much?
Problems in overdose are rare, but if you accidentally give more than the recommended dose contact your doctor straight away.
Possible side effects whilst taking Ibuprofen 100mg Suspension For Children:
Although side effects are uncommon, your child may get one of the known side effects of NSAIDs. If they do or if you have any concerns, stop giving this medicine to your child talk to your doctor as soon as possible.
- The most common side effects are a mild laxative effect, stomach discomfort
- Rare side effects are nausea, stomach pain, rash, itching, or worsening of asthma, unexplained wheezing or shortness of breath
- More rarely facial swelling - get medical help straight away (this may be a rare but severe allergic reaction) black, tarry stools, stomach ulcers or bleeding, skin peeling, easy bruising.
Each 5ml of Ibuprofen 100mg Suspension for Children contains:
The active ingredient Ibuprofen Ph Eur. 100mg